MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-012
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 12mm amplatzer septal occluder was chosen for implant using an 8f amplatzer trevisio delivery system.During the procedure, after device deployment, the positioning was determined to be inadequate.The device was subsequently recaptured and removed.Upon removal, the left disc of the occluder was observed to be deformed when re-expressed.The disc appeared bent, involving approximately one-quarter (1/4) of the disc.No angulation or kink was noticed in the delivery system.The procedure was then completed using a new 12 mm amplatzer septal occluder.The patient remained hemodynamically stable throughout the procedure, and there was no clinically significant delay or adverse patient effect reported.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 12mm amplatzer septal occluder was chosen for implant using a 8f amplatzer trevisio delivery system.During the procedure, after device deployment, the positioning was determined to be inadequate.The device was subsequently recaptured and removed.Upon removal, the left disc of the occluder was observed to be deformed when re-expressed.The disc appeared bent, involving approximately one-quarter (1/4) of the disc.No angulation or kink was noticed in the delivery system.The procedure was then completed using a new 12mm amplatzer septal occluder.The patient remained hemodynamically stable throughout the procedure, and there was no clinically significant delay or adverse patient effect reported.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24310288
Report Number2135147-2026-00816
Device Sequence Number5676572
Product Code MLV
UDI-Device Identifier00811806010090
UDI-Public(01)00811806010090(17)290831(10)10499086
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-012
Device Catalogue Number9-ASD-012
Device Lot Number10499086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale